Not tolerating t3???

Here's my recent post about my experience: healthunlocked.com/thyroidu... Reduced Levo by 12.5mcg and added 5mcg t3 at first, then increased t4 a bit.

Don't know if adding t3 made me hypo or are these symptoms of being overmedicated? I'm very sensitive to dose changes and react to them straight away.

Many thanks.

Last edited by

7 Replies

oldestnewest
  • Hi - when first adding t3 I did notice that I seemed to "run out of fuel" about 8pm and if I was doing anything, for instance out walking, I started to get adrenaline symptoms as the adrenals tried to compensate for a lack of t3 in the system. This was solved by upping my dose of t3.

    Your symptoms do sound adrenal related, perhaps to do with the hormone balance? It is entirely possible that adding t3 has given your thyroid "permission to relax" and produce less t3/4 On it's own and hence you are now undermedicated.

    Gillian xx

  • Thank you Gillian. I did wonder if it was the case that the t3 supplement wore off during the day and the body was expecting it hence the nighttime reactions. When you increased t3, how did you do it - bigger dose in the morning/night or throughout the day? Would I need to reduce t4 or keep it as is?

  • Hi - I started increasing dose by adding an extra quarter in the morning and that was ok, but when I wanted to add a 3rd quarter I added it early evening. That extra gave me pulsatile tinnitus (hearing heartbeat whooshing in the head) after my morning dose and the evening dose stopped me sleeping. So I changed over to taking in one dose as I settled down to sleep and that works for me. Because I now have enough to keep cells going all day I don't run out the next day, and it doesn't enter bloodstream till after I am asleep so no effect on sleep. Many people find they do have to split but I think it is trial and error on an individual basis to find what works for you.

    Good luck xx

  • Sorry - realised I didn't answer about decreasing T4. I am no expert on that, I was generally under. I think a test (probably private as you will need FT3 result) is probably advisable after a few weeks to make sure your FT4 is not going high and if it is, then drop T4 dose. You may need to if your FT3 was close to top on T4 only but maybe try one dose increase from current level of T3 first. I think general advice is 2 weeks between t3 dose increase till you feel well, then hold for 6-8 weeks to let body settle. But I would really prefer someone else to advise on this!

    Gillian xx

  • Last time my bloods were done on 100mcg of Levo everything got tested as my tsh was suppressed. My ft4 was slightly over range although given the test timing it was estimated to be c.26-27 (12-22) and ft3 was 5.8 (3.2-6.8). But I've reduced Levo a little bit since (now 5 weeks in) so ft4 may now be in range (although it's impossible to know😉). I've got a blood request form from gp and my tsh may still be suppressed so may end up getting the FTs tested again. I'll need to wait, mind you, as I've been playing with the doses for a bit...

    I think I will follow your advice and take 10mcg of t3 tomorrow morning with 81.25mcg of Levo.

    Thank you Gillian. It's much appreciated. xx

  • Hi. I added an extra 5mcg: day 1 I took 5 early morning and 5 around 3pm, the last 2 days I took 10mcg with my Levo (88.5mcg) around 3am. I've been feeling progressively more fatigued, headachy and seem to have developed abdominal cramping and diarrhoea... I'm now wondering if I'm overmedicated after all despite my resting pulse being only 51-54 this week? I'm worried I'm feeling worse instead of better and perhaps I ought to stop t3 completely?

  • Just clarify again, how long is it since you cut the dose of t4 from 100 to 88.5 or is it 81.5? You have effectively increased from 100 to 120/130 ish and the effect could be more if that T4 hasn't left your system yet - I believe it can take 10-14 days to feel the decrease, similar to needing time to feel an increase.

    How is your temperature? If that is also low that is an indication you are under. It can take a while to get used to t3, but your symptoms may well be a sign of having overshot. I would maybe consider removing that 2nd 5 T3 and give your body at least a couple of weeks to get used to the small amount of T3 alongside the same dose of T4 you are on, it may be that you just need to increase more slowly, or maybe not at all when your body settles.

    You may want to write another post summarising your increases and get more input from others as I am really not expert on this and know others are much better at knowing how doses should be adjusted.

    Good luck

    Gillian xx

You may also like...